Anaphylaxis from intraperitoneal infusion of cisplatin - A case report


Ozguroglu M., Demir G., Demirelli F. H. , Mandel N. K.

AMERICAN JOURNAL OF CLINICAL ONCOLOGY-CANCER CLINICAL TRIALS, vol.22, no.2, pp.172-173, 1999 (Peer-Reviewed Journal) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 22 Issue: 2
  • Publication Date: 1999
  • Doi Number: 10.1097/00000421-199904000-00013
  • Journal Name: AMERICAN JOURNAL OF CLINICAL ONCOLOGY-CANCER CLINICAL TRIALS
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.172-173

Abstract

Anaphylactic reactions to platinum compounds and paclitaxel are well-recognized complications during their systemic administration. Although there have been reports describing anaphylaxis during intravesical instillation of chemotherapeutic agents, to the best of the authors' knowledge, no hypersensitivity reactions after intraperitoneal administration of chemotherapeutic drugs has been reported in the English literature. The authors report an unusual case of anaphylaxis occurring in a 33-year-old woman who has been treated with paclitaxel and cisplatin for ovarian cancer. She developed a hypersensitivity reaction during her ninth cycle of chemotherapy, immediately after institution of intraperitoneal infusion of cisplatin. it is important to be aware of the possibility of anaphylaxis during chemotherapy administration other than the systemic route go that appropriate premedication or effective treatment can be promptly instituted.